Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 112, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 11, 2007, 9:30 PM CDT for Russell County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2007, 9:30 PM CDT (02:30 UTC)
- Expired
- Jun 11, 2007, 10:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Russell County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 120230 SVRBMX ALC113-120300- /O.NEW.KBMX.SV.W.0112.070612T0230Z-070612T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 930 PM CDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN RUSSELL COUNTY IN SOUTHEAST ALABAMA... THIS INCLUDES THE CITY OF LADONIA... * UNTIL 1000 PM CDT * AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF LADONIA... AND MOVING SOUTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARKMANVILLE AND UCHEE CREEK. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3247 8509 3245 8530 3219 8523 3226 8498 $$
1 follow-up statement
000 WWUS54 KBMX 120248 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 948 PM CDT MON JUN 11 2007 ALC113-120300- /O.CON.KBMX.SV.W.0112.000000T0000Z-070612T0300Z/ RUSSELL AL- 948 PM CDT MON JUN 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR RUSSELL COUNTY... AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PARKMANVILLE...OR ABOUT 12 MILES SOUTHWEST OF LADONIA... MOVING SOUTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3247 8509 3245 8530 3219 8523 3226 8498 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:37 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 11, 6:37 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 637 PM CDT MON JUN 11 2007 .UPDATE...FOR 00Z TAFS. && .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. UPPER LOW WELL TO OUR EAST WILL GRADUALLY SHIFT WESTWARD...ALLOWING SEVERAL IMPULSES TO PIVOT FROM NORTH TO SOUTH JUST TO THE EAST OF THE AREA. DEWPOINT BOUNDARY WILL MOVE INTO THE EASTERN SECTIONS TONIGHT AND GENERALLY REMAINS ACROSS THE EASTERN SECTIONS THE NEXT FEW DAYS. MEANWHILE...SEVERAL WEAK IMPULSES WILL MOVE ACROSS THE RIDGE AXIS TO OUR WEST AND DROP SOUTHEAST ACROSS THE AREA. OVERALL EFFECT ON THE FORECAST TONIGHT THROUGH TUESDAY WILL BE TO ALLOW FOR A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EXTREME EAST AND MAINLY AN INCREASE IN CLOUDS FOR THE REMAINDER OF THE AREA. SOME CONCERN ON JUST ACTIVE THE WEATHER GETS TO OUR EAST AND JUST HOW FAR OUTFLOW BOUNDARIES SHIFT WEST INTO THE AREA. WILL KEEP POPS IN THE 20 PERCENT RANGE ACROSS THE EAST TONIGHT THROUGH TUESDAY. LOWS TONIGHT MAINLY 65 TO 70. HIGHS ON TUESDAY WILL RANGE FROM MID AND UPPER 80S EAST TO LOWER 90S WEST. OVERNIGHT LOWS TUESDAY NIGHT IN THE 60S. FOR WEDNESDAY AND THURSDAY...LITTLE CHANGE ON WEDNESDAY AS WE CONTINUE WITH LOW POPS ACROSS THE EAST IN VICINITY OF BEST MOISTURE AND ANY OUTFLOW BOUNDARIES...THEN A SLIGHT CHANCE AREA-WIDE ON THURSDAY AS MODELS INDICATE A LITTLE BETTER DEFINED BOUNDARY MOVING FROM EAST TO WEST ACROSS THE AREA. HIGH WEDNESDAY MID 80S EAST TO LOWER 90S WEST...THEN 80S AREA-WIDE ON THURSDAY DUE TO MORE CLOUDS. .LONG TERM...FRIDAY THROUGH MONDAY. UPPER RIDGE WILL GRADUALLY BUILD ACROSS THE AREA FRIDAY AND SATURDAY...SHIFTING ACROSS THE AREA ON SUNDAY. MODELS INDICATE MOISTURE INCREASING FROM THE SOUTHWEST ON MONDAY IN ADVANCE OF NEXT DEVELOPING TROF. FOR NOW WILL FORECAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EAST ON FRIDAY AND SATURDAY...DRY AREA-WIDE ON SUNDAY AND THEN SLIGHT CHANCE POPS ALL SECTIONS ON MONDAY. HIGHS IN THE UPPER 80S TO LOWER 90S EARLY IN THE PERIOD...WARMING INTO THE 90 TO 95 DEGREE RANGE BY MONDAY. OVERNIGHT LOWS IN THE 60S. && .AVIATION...00Z TAF DISCUSSION. VFR CONDITIONS EXPECTED ALL SITES BUT ANB WHERE PERSISTENT HAZE WILL KEEP VISIBILITIES IN MVFR RANGE. LATEST DATA HAS BACKED OFF THE IDEA OF BRINGING LOWER CEILINGS TO THE ANB AREA TONIGHT AND CURRENTLY NOT EXPECTING ANY CEILING PROBLEMS. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 50/88
Hazardous weather outlook, Jun 11, 7:16 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 716 PM CDT MON JUN 11 2007 ALZ011>015-017>050-130018- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 716 PM CDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 9:17 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 917 PM CDT MON JUN 11 2007 ALZ038-120245- CHAMBERS- 917 PM CDT MON JUN 11 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 945 PM CDT... AT 914 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER LAFAYETTE...MOVING SOUTHEAST AT 10 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:40 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 50 min |
| Jun 11, 9:59 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 18 min |
| Jun 12, 4:27 AM CDT | Severe Thunderstorm Warning | BMX | Russell | 33 min |
| Jun 12, 1:44 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 31 min |
| Jun 12, 2:13 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 47 min |
| Jun 12, 2:42 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 18 min |
| Jun 12, 2:43 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 47 min |
| Jun 12, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 48 min |
| Jun 12, 3:26 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 19 min |
| Jun 12, 3:33 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 42 min |
| Jun 12, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.